Georgia, 2011

Drought in Georgia, November 1 to 30, 2011

November 1 to 30, 2011 · NWS TAE · 26 events in 26 counties and zones

D3 drought conditions (extreme) were present across the majority of south central and southwest Georgia throughout the month of November and continued into December. The exceptions were across portions of Grady, Thomas, Brooks, Lowndes, southern Colquitt, Cook, southern Berrien, and Lanier counties.

Where it happened

Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

D3 drought conditions (extreme) were present across the majority of south central and southwest Georgia throughout the month of November and continued into December. The exceptions were across portions of Grady, Thomas, Brooks, Lowndes, southern Colquitt, Cook, southern Berrien, and Lanier counties. These areas ended the month with D2 (severe) drought conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 31, 8:39 PM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Oct 31, 8:39 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
939 PM EDT Mon Oct 31 2011

.SYNOPSIS...Low-level ridging is building into our area tonight,
behind the Eastern CONUS shortwave that is pushing it's way into
the Atlantic. Upper-levels show ridging taking hold over the
Eastern half of the country. Looking upstream the main feature is
a trough digging in over Western Colorado. Tonight's 0Z sounding
shows a nice subsidence inversion with plenty of dry air above
850mb. Infrared satellite imagery shows clouds subsiding and skies
going clear across the CWA.

&&

.UPDATE...The pressure gradient between the ridge and the exiting
shortwave looks to be enough to keep the winds from going calm
tonight, which won't allow us to maximize radiational cooling.
However, we still expect to see cool temperatures on tap for
tonight. Lows will range from the upper 30s in our Northern
Alabama and GA counties to the mid 40s in our FL counties.
Tomorrow afternoon will be comfortable with clear skies, highs in
the 70s, and dewpoints in the upper 30s.

Current forecast grids are in excellent shape with no update
planned this evening.

&&

.AVIATION...The last of the few-sct cu field dissipating over
southern GA. VFR conditions will prevail through the TAF period
under generally clear skies and unlimited visibilities.

&&

.MARINE...Winds are currently below 15 knots over the waters.
However, this is expected to change after midnight with the
pressure gradient tightening. Still expect to see Small Craft
Advisory conditions by late tonight over the offshore legs. With
the evening update, have trimmed winds and seas back through 06Z,
but kept all headlines unchanged.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   45  74  41  75  50 /   0   0   0   0   0
Panama City   50  74  49  70  60 /   0   0   0   0  10
Dothan        44  75  42  71  49 /   0   0   0   0  10
Albany        41  74  41  71  48 /   0   0   0   0  10
Valdosta      44  72  43  72  49 /   0   0   0   0   0
Cross City    45  74  43  76  52 /   0   0   0   0   0
Apalachicola  52  73  52  70  63 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory from 3 AM to 11 AM EDT Tuesday for Waters
     from Suwannee River to Apalachicola FL from 20 to 60 NM-
     Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

Camp/Walsh/Mroczka
Hazardous weather outlook, Oct 31, 1:51 AM EST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 AM EDT MON OCT 31 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-010700-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
251 AM EDT MON OCT 31 2011 /151 AM CDT MON OCT 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED. SMALL CRAFT OPERATORS SHOULD
EXERCISE CAUTION DUE TO RATHER STRONG WINDS AND ROUGH SEAS THIS
MORNING...AND AGAIN LATER TONIGHT. A FEW LIGHT SHOWERS ARE POSSIBLE THIS
MORNING AS AN UPPER LEVEL TROUGH PASSES OVER THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE NEXT CHANCE OF RAIN WILL BE THURSDAY AND FRIDAY AS A COLD FRONT
PASSES THROUGH THE AREA. AT THIS TIME IT DOES NOT APPEAR THAT
THERE WILL BE ENOUGH MOISTURE AND INSTABILITY FOR A SIGNIFICANT
SEVERE WEATHER THREAT WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 drought. Local standard time, as filed.

Drought, Baker

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Baker forecast zone
Reported by
Official NWS Observations
Coordinates
31.326, -84.445 (the zone’s center; the record gives no point)

Drought, Ben Hill

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Ben Hill forecast zone
Reported by
Official NWS Observations
Coordinates
31.760, -83.220 (the zone’s center; the record gives no point)

Drought, Berrien

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Berrien forecast zone
Reported by
Official NWS Observations
Coordinates
31.276, -83.230 (the zone’s center; the record gives no point)

Drought, Brooks

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Brooks forecast zone
Reported by
Official NWS Observations
Coordinates
30.842, -83.580 (the zone’s center; the record gives no point)

Drought, Calhoun

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
31.529, -84.624 (the zone’s center; the record gives no point)

Drought, Clay

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Clay forecast zone
Reported by
Official NWS Observations
Coordinates
31.626, -84.980 (the zone’s center; the record gives no point)

Drought, Colquitt

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Colquitt forecast zone
Reported by
Official NWS Observations
Coordinates
31.188, -83.769 (the zone’s center; the record gives no point)

Drought, Cook

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Cook forecast zone
Reported by
Official NWS Observations
Coordinates
31.154, -83.430 (the zone’s center; the record gives no point)

Drought, Decatur

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Decatur forecast zone
Reported by
Official NWS Observations
Coordinates
30.878, -84.579 (the zone’s center; the record gives no point)

Drought, Dougherty

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Dougherty forecast zone
Reported by
Official NWS Observations
Coordinates
31.533, -84.216 (the zone’s center; the record gives no point)

Drought, Early

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Early forecast zone
Reported by
Official NWS Observations
Coordinates
31.323, -84.904 (the zone’s center; the record gives no point)

Drought, Grady

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Grady forecast zone
Reported by
Official NWS Observations
Coordinates
30.875, -84.234 (the zone’s center; the record gives no point)

Drought, Irwin

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Irwin forecast zone
Reported by
Official NWS Observations
Coordinates
31.602, -83.276 (the zone’s center; the record gives no point)

Drought, Lanier

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Lanier forecast zone
Reported by
Official NWS Observations
Coordinates
31.038, -83.063 (the zone’s center; the record gives no point)

Drought, Lee

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Lee forecast zone
Reported by
Official NWS Observations
Coordinates
31.780, -84.141 (the zone’s center; the record gives no point)

Drought, Lowndes

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Lowndes forecast zone
Reported by
Official NWS Observations
Coordinates
30.834, -83.268 (the zone’s center; the record gives no point)

Drought, Miller

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Miller forecast zone
Reported by
Official NWS Observations
Coordinates
31.164, -84.731 (the zone’s center; the record gives no point)

Drought, Mitchell

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Mitchell forecast zone
Reported by
Official NWS Observations
Coordinates
31.225, -84.194 (the zone’s center; the record gives no point)

Drought, Quitman

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Quitman forecast zone
Reported by
Official NWS Observations
Coordinates
31.867, -85.019 (the zone’s center; the record gives no point)

Drought, Randolph

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Randolph forecast zone
Reported by
Official NWS Observations
Coordinates
31.763, -84.754 (the zone’s center; the record gives no point)

Drought, Seminole

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Seminole forecast zone
Reported by
Official NWS Observations
Coordinates
30.939, -84.869 (the zone’s center; the record gives no point)

Drought, Terrell

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Terrell forecast zone
Reported by
Official NWS Observations
Coordinates
31.777, -84.437 (the zone’s center; the record gives no point)

Drought, Thomas

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Thomas forecast zone
Reported by
Official NWS Observations
Coordinates
30.864, -83.919 (the zone’s center; the record gives no point)

Drought, Tift

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Tift forecast zone
Reported by
Official NWS Observations
Coordinates
31.457, -83.527 (the zone’s center; the record gives no point)

Drought, Turner

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Turner forecast zone
Reported by
Official NWS Observations
Coordinates
31.716, -83.624 (the zone’s center; the record gives no point)

Drought, Worth

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Worth forecast zone
Reported by
Official NWS Observations
Coordinates
31.552, -83.851 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350045, 350046, 350047, 350048, 350049, 350050, 350051, 350052, 350053, 350054, 350055, 350056, 350057, 350058, 350059, 350060, 350061, 350062, 350063, 350064, 350065, 350067, 350068, 350069, 350070, 350071.